Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 166, NWS Shreveport, LA

September 5, 2001Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 5, 2001, 6:17 PM CDT for Harrison County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 5, 2001, 6:17 PM CDT (23:17 UTC)
Expired
Sep 5, 2001, 7:15 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 6:30 PM CDTThunderstorm Wind 56 EMarshall, TXSeveral large trees down along FM 2625.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WUUS54 KSHV 052317
SVRSHV
TXC203-060015-
/NEW.KSHV.SV.W.0009.052317-060015/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT WED SEP 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS

* UNTIL 715 PM CDT

* AT 617 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF
  MARSHALL...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER...
  RURAL NORTHERN HARRISON COUNTY AT 630 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
UNTIL 715 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:00 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Sep 5, 3:00 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT WED SEP 5 2001

CONVECTION JUST BEGINNING TO FIRE ACROSS CWA THIS AFTERNOON. SOME OF
THIS WILL CONTINUE INTO THE EVENING HOURS WITH ISOLATED ACTIVITY
THROUGH THE REMAINDER OF THE NIGHT. CONVECTION MAINLY CAUSED BY
DAYTIME HEATING WITH THE ABUNDANT MOISTURE. UPPER LOW OVER WEST
CENTRAL TEXAS WILL BEGIN TO OPEN UP ON THURSDAY THEN MOVE EAST OUT
OF AREA BY FRIDAY AFTERNOON. WILL DROP POPS FROM FORECAST FRIDAY
NIGHT. THEN NEXT FRONT MOVES RAPIDLY INTO AREA AS INDICTED BY AVN AS
OPPOSED TO TUESDAYS RUN WHICH HAD IT STALLING OVER THE SOUTHERN
ROCKIES. THUS LAST NIGHTS MRF RUN WITH PRECIP CONTINUING INTO NEXT
WEEK CAN BE TOSSED...AS FRONT SHOULD PASS ACROSS NORTHERN PORTION OF
AREA SATURDAY...AND SOUTHERN ZONES SATURDAY NIGHT. BY EARLY SUNDAY
HIGH PRESSURE SHOULD BE BUILDING INTO REGION BRINGING DRIER AIR.
WILL INTRODUCE SOME 60S FOR LOWS IN FORECAST BY EARLY NEXT
WEEK...BUT WITH PLENTY OF SUNSHINE...HIGHS SHOULD BE SIMILAR TO
PRESENT...ONLY WILL FEEL MUCH MORE PLEASANT. THUS A LITTLE TOUCH OF
FALL WEATHER ON THE HORIZON.

PRELIMS....

SHV 072/092/072/092 3322
MLU 071/092/071/091 2322
TXK 073/090/073/091 3322
TYR 073/090/073/090 4222
LFK 072/091/072/091 3222

.SHV...NONE

14

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.